Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 147, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 30, 2017, 3:55 PM EDT for Duval County, Nassau County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 3:55 PM EDT (19:55 UTC)
- Expired
- May 30, 2017, 4:10 PM EDT
- In force
- 15 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 18 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
340
WUUS52 KJAX 301955
SVRJAX
FLC031-089-302030-
/O.NEW.KJAX.SV.W.0147.170530T1955Z-170530T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
355 PM EDT TUE MAY 30 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
East central Nassau County in northeastern Florida...
Northeastern Duval County in northeastern Florida...
* Until 430 PM EDT
* At 355 PM EDT, a severe thunderstorm was located near Yulee, or 9
miles southwest of Fernandina Beach, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fernandina Beach, Yulee and Little Talbot Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3048 8163 3067 8161 3070 8141 3042 8137
TIME...MOT...LOC 1955Z 280DEG 10KT 3058 8157
HAIL...1.00IN
WIND...60MPH
$$
HESS1 follow-up statement
341
WWUS52 KJAX 302010
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
410 PM EDT TUE MAY 30 2017
FLC031-089-302020-
/O.CAN.KJAX.SV.W.0147.000000T0000Z-170530T2030Z/
Nassau FL-Duval FL-
410 PM EDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3048 8163 3067 8161 3070 8141 3042 8137
TIME...MOT...LOC 2009Z 280DEG 10KT 3057 8152
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:20 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 30, 2:20 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 220 PM EDT Tue May 30 2017 .NEAR TERM...This afternoon through Wed Night... Latest hi-res model guidance continues to show scattered showers/t-storms expected to develop along sea breezes...merging between Hwy 301 and I-95 in the 5p-7p period...then working eastward to coast while decreasing in coverage later in the evening. Conditions appear favorable for a few intense storms with strong gusty winds and frequent lightning. Some uncertainty in guidance as to amount of coverage...currently limiting hourly POP values to around 50 pct. Guidance hints at weak shortwave/mid level wind max moving across GA tonight...possibly triggering additional showers/t-storms later tonight...and will maintain at least low POP values across se GA through at least 06z. Low temp forecast around 70 inland...lwr 70s coast looks fine. For Wednesday a repeat performance with another round of scattered showers/ storms during the afternoon...with greatest coverage again between I-95 and Hwy 301. Consensus guidance supports current high temp forecast for Wed... around 90/lwr 90s well inland...upr 80s I-95 corridor...mid 80s coast. .SHORT TERM...Thu through Fri... Thu & Thu night...A washed out frontal zone and associated moisture settle across SE GA Thu morning with an early start to showers and possibly a rouge thunderstorm then this trough axis will settle across NE FL into the afternoon. This feature combined with the sea breezes and very light light steering flow of 5-10 kts will bring elevated rain chances in the 40-60% range across the forecast area with the potential for some locally heavy rainfall due to slow storm motion. Severe storms not expected with weak upper level forcing aloft but gusty wet downbursts will be possible due to precipitation loading. Mostly to partly cloudy skies expected with muggy conditions with highs in the upper 80s. Rainfall coverage and intensity will decrease with loss of heating Thu night but isolated showers will be possible with the trough axis lingering across the region. Mild low temperatures will range in the low to mid 70s. Fri & Fri night...Diffuse frontal boundary will linger across the forecast area with moisture and sea breeze forcing combining to bring elevated rain chances once again with showers and isolated tstorm potential by late morning. Scattered to numerous showers and tstorms will develop into the afternoon and early evening hours with a focus for precipitation along the slightly more dominant east coast sea breeze by early afternoon with rainfall shifting inland into the evening. Locally heavy rainfall will remain the primary convective hazard due to high precipitable water values and slow storm motion as well as gusty wet down burst wind potential. Severe storms not expected as upper level ridge strengthens over the Gulf of Mexico with a slightly warming trend and high temps nearing 90 degrees inland. Rainfall will gradually fade after sunset Fri night with a continuation of muggy overnight conditions with lows in the low/mid 70s. .LONG TERM...Sat through Tue... Weekend...Partly cloudy skies with scattered mainly afternoon and evening sea breeze showers and thunderstorms expected both Sat and Sun under southerly steering flow 10 kts or less with precipitable water values rising into the 1.8 to 2 inch range. Light south steering flow Sat will enable both the east/west coast sea breezes to press inland with a merger between the I-75 corridor and Highway 301 during the evening. Sun steering flow transitions to more SW which will bring a more dominant west coast sea breeze inland from the Gulf coast region early afternoon with a focus for the merger along and east of Highway 301 during the evening. Temperatures will trend near to above climo values with highs in the upper 80s and low temperatures in the low 70s. Mon & Tue...Mostly cloudy as rain chances increase ahead of an approaching front. Warm and moist air from the Gulf of Mexico will funnel over the region as precipitable water values rise above 2 inches per the GFS40 under deep layer SW steering flow near 10-15 kts. Monday scattered to numerous showers and tstorms are expected with locally heavy rainfall potential. Even more widespread rainfall likely Tuesday as the surface front lowly settles south of the region through mid week bringing locally heavy rainfall potential. High temperatures will trend near to slightly below climo values due to increased cloud cover with muggy low temperatures above normal in the 70s. && .AVIATION...VFR conditions expected...except for lower conditions associated with scattered afternoon/early evening showers/storms. Greatest coverage around TAF sites expected to be 21z-01z...included TEMPO for TSRA with gusty winds for that period. VFR conditions expected tomorrow...with another round of scattered TSRA just after end of TAF period. Conditions appear favorable for intense downdrafts leading to strong gusty surface winds with the stronger TSRA. && .MARINE...High pressure will remain centered over the western Atlantic over the remainder of the week with a ridge of high pressure extending westward over the coastal waters. This pattern will promote fairly light winds and low seas through the rest of the week. Rip Currents...generally low risk this week given low waves and weak swell activity && .FIRE WEATHER...Increasing rain chances over the next several days with minimum humidity rising into the 40-50% range Wednesday and 45-55% range Thursday. Sea breezes will continue each afternoon. The greatest coverage of showers/tstorms will be during the afternoon and evening. Daytime dispersion near 20 units are possible on Thursday due to very weak transport winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 90 69 89 / 30 40 40 50 SSI 72 84 73 85 / 30 40 30 40 JAX 71 89 70 87 / 30 50 40 50 SGJ 73 85 72 85 / 30 40 30 40 GNV 69 92 69 89 / 20 40 30 60 OCF 71 92 70 90 / 20 40 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Enyedi/Wolf/Shuler
Hazardous weather outlook, May 30, 8:55 AM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Jacksonville FL 855 AM EDT Tue May 30 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-310915- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 855 AM EDT Tue May 30 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered afternoon and evening thunderstorms are expected. The strongest storms will be capable of strong gusty winds and very heavy rainfall. Greatest potential for storms will be between the I-95 corridor and Highway 301. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected each afternoon and evening from Wednesday through the weekend. Isolated strong thunderstorms will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, May 30, 3:01 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 NE KINGSLAND 30.81N 81.65W
05/30/2017 E1.00 INCH CAMDEN GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME TO QUARTER SIZED HAIL ON
CAMELLIA DRIVE.
&&
SHULERSpecial weather statement, May 30, 3:02 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EDT TUE MAY 30 2017
FLZ040-301930-
Marion FL-
302 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
330 PM EDT...
At 302 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to near Juniper Springs.
Movement was south at 10 mph.
Nickel size hail and Wind gusts of 35 to 50 mph can be expected
along with possible minor damage.
Locations impacted include...
Salt Springs and Juniper Springs.
LAT...LON 2935 8185 2937 8166 2934 8166 2934 8168
2932 8168 2930 8167 2929 8165 2928 8164
2905 8164 2905 8166 2903 8166 2902 8182
TIME...MOT...LOC 1902Z 349DEG 8KT 2928 8174 2915 8169
ENYEDILocal storm report, May 30, 3:10 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL KINGSLAND 30.79N 81.66W
05/30/2017 E1.00 INCH CAMDEN GA PUBLIC
PUBLIC REPORT OF DIME TO QUARTER SIZED HAIL IN KINGSLAND.
&&
NELSONSpecial weather statement, May 30, 3:12 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
312 PM EDT TUE MAY 30 2017
FLZ040-302000-
Marion FL-
312 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
400 PM EDT...
At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williston Highlands to near Rainbow Lakes
Estates. Movement was east at 10 mph.
Nickel size hail and Wind gusts of 35 to 50 mph can be expected
along with possible minor damage.
Locations impacted include...
Rainbow Lakes Estates and Romeo.
LAT...LON 2921 8254 2922 8240 2940 8241 2940 8240
2907 8231 2906 8243 2905 8247 2905 8249
2904 8250 2904 8253
TIME...MOT...LOC 1912Z 276DEG 8KT 2927 8259 2911 8252
ENYEDILocal storm report, May 30, 3:14 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 1 W KINGSLAND 30.79N 81.68W
05/30/2017 E65 MPH CAMDEN GA TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED THUNDERSTORM WIND GUSTS OF 60
TO 70 MPH. LOTS OF LARGE BRANCHES DOWN ON ROYAL CIRCLE.
NICKEL SIZED HAIL WAS ALSO REPORTED.
&&
SHULERSpecial weather statement, May 30, 3:45 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT TUE MAY 30 2017
GAZ165-166-302030-
Inland Camden GA-Coastal Camden GA-
345 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMDEN COUNTY UNTIL 430
PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbine, moving east at 10 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Woodbine, Harrietts Bluff, Dover Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 8150 3089 8188 3109 8165 3108 8158
3108 8152 3107 8153 3106 8150 3106 8149
3103 8148 3104 8146 3107 8148 3107 8146
3106 8147 3106 8145
TIME...MOT...LOC 1945Z 273DEG 7KT 3097 8162
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:34 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| May 30, 2:38 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| May 30, 2:52 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 38 min |
| May 30, 3:02 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| May 30, 3:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| May 30, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 40 min |
| May 30, 3:33 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 117 min |
| May 30, 3:39 PM EDT | Special Marine Warning | JAX | 66 min | |
| May 30, 3:58 PM EDT | Special Marine Warning | JAX | 47 min | |
| May 30, 3:58 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| May 30, 4:01 PM EDT | Special Weather Statement | JAX | Alachua | 44 min |
| May 30, 4:03 PM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| May 30, 4:17 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| May 30, 4:23 PM EDT | Special Weather Statement | JAX | Nassau | 37 min |
| May 30, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 40 min |
| May 30, 4:43 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| May 30, 4:45 PM EDT | Special Weather Statement | JAX | Alachua | 45 min |
| May 30, 4:54 PM EDT | Special Weather Statement | JAX | Duval | 36 min |
| May 30, 5:06 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 39 min |
| May 30, 5:08 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| May 30, 5:17 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Union | 43 min |
| May 30, 5:26 PM EDT | Special Weather Statement | JAX | Duval | 34 min |
| May 30, 5:29 PM EDT | Areal Flood Advisory | JAX | Putnam, Saint Johns | 3 hr |
| May 30, 5:30 PM EDT | Areal Flood Advisory | JAX | Alachua | 3 hr |
| May 30, 5:40 PM EDT | Special Weather Statement | JAX | Clay | 50 min |
| May 30, 5:46 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 44 min |
| May 30, 5:52 PM EDT | Areal Flood Advisory | JAX | Clay, Saint Johns | 2 hr |
| May 30, 5:59 PM EDT | Special Weather Statement | JAX | Bradford | 46 min |
| May 30, 6:17 PM EDT | Areal Flood Advisory | JAX | Bradford | 118 min |
| May 30, 6:25 PM EDT | Special Weather Statement | JAX | Clay | 50 min |
| May 30, 6:34 PM EDT | Areal Flood Warning | JAX | Clay, Saint Johns | 3 hr |
| May 30, 6:37 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| May 30, 6:48 PM EDT | Special Weather Statement | JAX | Union | 27 min |
| May 30, 7:24 PM EDT | Special Weather Statement | JAX | Lake | 36 min |
| May 30, 7:56 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.